MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil was already stretched when taken out of the package and could not be used.It was noted there was coil separation/break/premature detachment.The coil did not enter the patient's body and was replaced.The patient was undergoing treatment for a ruptured aneurysm located in the right posterior inferior cerebellar artery (pica).The max diameter was 4mm, and the neck diameter was 2mm.The patient's vessel tortuosity was minimal.It was reported that the pushwire was not bent or broken.There was no friction/difficulty during delivery, the physician did not reposition the coil no detachment attempts had been made, and the physician did not rotate the delivery pusher during the procedure.A continuous flush was not administered.The patient did not experience any injury, symptoms, or additional medical/surgical intervention.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an echelon 10 microcatheter and stryker guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
New information was received.It is unknown the type of damage to the coil there was, whether the coil was broken/separated into multiple pieces, whether the coil already detached from the pushwire, whether the only damage to the coil was that it was stretched, whether there was any damage or evidence of tampering to device packaging, whether the proximal end of the pushwire secured in the guidewire clip (black rubber stopper) when the package was opened, whether the damage was noticed upon opening the package, whether there was any prep performed prior to the damage being seen, and whether there were any issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The coil still attached to the pushwire.The implant coil appeared to be severely stretched with the polypropylene filament intact.The pushwire was found to be bent at 11.0cm to 54.0cm from the proximal end.Based on the device analysis and reported information, the axium prime coil was confirmed to have ¿product damaged/deformed out of package¿ and "coil stretch" as the returned coil was found intact but severely stretched.In addition, the pushwire was also bent at several locations.However, the cause for damages could not be determined.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15699869
Report Number2029214-2022-01840
Device Sequence Number17699019
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public00763000313906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number224405854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer10/26/2022
03/01/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date01/09/2023
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale